Virginia, 2025

Flash Flooding in Virginia, July 19, 2025

July 19, 2025 · NWS AKQ · 9 events in 8 counties and zones

A stationary front was anchored north of the area in Pennsylvania. Deep moisture was in place to the south of the front with precipitable water values near two inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

A stationary front was anchored north of the area in Pennsylvania. Deep moisture was in place to the south of the front with precipitable water values near two inches. Strong surface heating resulted in robust instability with wind shear around 25 knots, allowing for deep, slow moving, convection capable of heavy rainfall and flash flooding during the afternoon and evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 19, 2:59 AM EST, 16 minutes earlier.

Area forecast discussion, Jul 19, 2:59 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
359 AM EDT Sat Jul 19 2025

.SYNOPSIS...
A weak cold front lingers over the region today with additional
showers and storms. A stronger cold front crosses the area
later Sunday into Monday and a return to seasonable temperatures
and humidity is expected into the middle portion of next week,
along with mainly dry weather.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 350 AM EDT Saturday...

Key Messages:

- Additional showers and storms are likely today with the threat
  of heavy rainfall and flash flooding continuing. A Flood
  Watch has been issued for portions of central and eastern
  Virginia.

- A few storms could also be strong to severe and produce
  damaging wind gusts and small hail.

- Hot and humid today with the highest heat indices (105-109 F)
  in northeast NC. A Heat Advisory is in effect from 11 AM-8 PM
  in these areas.

Morning sfc analysis places a stagnant/wavy sfc boundary just N of
the area this morning. This boundary served a focus for yesterday's
widespread convection. While the most of area is worked over from
these storms, a weak convergent boundary across southern VA has
allowed for additional convection to develop this morning. The
primary threat with this activity is heavy rainfall and a few spots
within Brunswick County picked up a quick 2-3" in 1-1.5 hrs,
prompting a Flash Flood Warning. Given this convection was very
poorly modeled within the near-term guidance, am not totally
confident on how this evolves over the next several hours. Have
bumped PoPs up in the meantime per ongoing radar trends.
Temperatures are in the low-mid 70s and patchy fog and low stratus
has developed over NW portions of the area. Any fog/stratus persists
through ~8 AM.

A similar setup is expected today regarding convection. A weak
disturbance in the W-NW flow aloft with traverse eastward this
afternoon/evening with the sfc boundary again serving as a focus for
initiation. Scattered to numerous storms should develop W of the
area by 2-3 PM, moving generally eastward into our CWA by the later
afternoon and evening hours. Heavy rainfall, localized flash
flooding, and damaging wind gusts are again the main hazards
expected within storms. While storms likely will contain very high
rain rates given ample instability and saturated profiles (PWATs are
progged to be 2-2.3"), the quicker storm motions (20-30 mph) give
some pause to a more widespread flash flooding event. However,
very wet antecedent conditions and low flash flood guidance
suggest it wouldn't take much to cause additional issues. WPC
maintains a Slight Risk (level 2 out 4) for excessive rainfall
for the entire area. A Flood Watch has been issued for areas
that have 10-30% probs of 3"/3 hr in the 00z/19 HREF and that
are most sensitive to additional rainfall. The severe wx risk
has also increased compared to previous forecasts and SPC has
introduced a Slight Risk (level 2 out 5) for most of our CWA.
This is due to ample MLCAPE (~2000 J/kg) and modest deep-layer
shear. Upscale growth into clusters suggest a damaging wind
threat, with a non-zero hail threat across the Piedmont where
initial storms could be more discrete. The severe threat will
tend to diminish after 8-9 PM this evening.

Prior to the arrival of storms, it will be quite hot and humid.
Forecast highs range from the mid-upper 80s on the Eastern Shore and
Northern Neck to the lower 90s for most of central and SE VA. A few
mid 90s are also possible in NE NC. Combined with dew points in the
mid 70s, heat indices around 100 F are possible. Along the Albemarle
Sound (where dew points remain the upper 70s), peak heat indices
around 105 F are expected this afternoon. A Heat Advisory has thus
been issued for these areas from 11 AM-8 PM. Lows drop into the 70s
tonight under a gradually clearing sky.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 350 AM EDT Saturday...

Key Messages:

- A lower coverage of storms is expected Sunday and Monday.

- Hot and humid conditions persist into Sunday, especially for
  southern VA and northeast NC.

- More seasonable conditions return for Monday behind a cold front.

The boundary near the area will push N as a warm front early
Sunday. A stronger cold front then progresses through the Great
Lakes and OH Valley Sunday afternoon. Despite the approaching
front, the vast majority of convection is expected to remain W
and NW of the area. However, the NW flow aloft suggests a low
potential of a few storms sneaking into our area and PoPs are
20%-30% for most. In the off chance that a storm gets this far
E from upstream convective complexes, it could be on the
stronger side given a belt of stronger northwesterlies will be
located over the area aloft. SPC has a Marginal Risk (level 1
out 5) for severe wx for most of the Mid- Atlantic region,
including our CWA. Temperatures will be a few degrees warmer on
Sunday given low- level thicknesses trend upwards and forecast
highs are in the low-mid 90s. There is a decent chance that a
Heat Advisory will be needed for at least a portion of the area,
with the best potential for 105 F heat indices across SE VA and
NE NC. Lows Sunday night in the lower 70s inland and mid 70s
near the coast.

The front crosses the area Sunday evening into Sunday night. While
the frontal passage looks mainly dry, again cannot rule out an
isolated shower/storm or two. More widespread convection should be
tempered by the lack of forcing aloft. Lower dewpoints filter in the
region behind the front and afternoon dew points Monday will likely
be in the 60s for most. The boundary may linger near S/SW portions
of the area so a few afternoon/evening storms are possible here, but
confidence is on the lower side. High temps will be not as hot and
in the mid-upper 80s for the area. Most areas should also dip into
the 60s Monday night, with the exception of coastal SE VA and NE NC
which should remain in the lower 70s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 350 AM EDT Saturday...

Key Message:

- Generally seasonal temperatures and humidity for the early and
  middle portion of next week, along with mainly dry weather.

- Hot and more humid weather returns by late next week.

Warm, mainly dry, and relatively less humid wx (mid 60s-70F dew pts)
is expected on Tuesday and Wednesday as the upper ridge becomes
centered over the MS River Valley and sfc high pressure builds to
our NE. Tuesday looks like the nicest day with afternoon highs
in the mid 80s under a sunny/mostly sunny sky. The large upper
ridge is then forecast to expand north and east toward the end
of next week. This will likely bring a return to hot and humid
conditions, especially by Thursday and Friday. We should remain
mostly rain free through Friday (outside of isolated
aftn/evening tstms).

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
As of 140 AM EDT Saturday...

Generally in the process of drying out behind the earlier storms.
However, another batch of convection has developed over
southern VA and far northern NC this morning. Generally think
this activity should avoid the terminals as of now, but will be
monitoring trends. Otherwise, patchy MVFR to locally IFR CIGs
should develop over the next several hrs. Some MVFR VSBY
restrictions are also possible in fog/mist, especially inland.
Will have an IFR CIG mention (via a TEMPO) at RIC, with MVFR
CIGs possible at SBY. Current thinking is VFR should prevail
through the night at ORF, PHF, and ECG. CU again develops later
this morning and afternoon with additional chances for
convection after 18-20z. MVFR-IFR VSBY and gusty winds would be
the main concern within showers and storms. PROB30 groups have
been introduced at all terminals later this afternoon and
evening. Winds through the period will mainly be 5-10 kt out the
S-SW, but could turn onshore due a sea breeze at ORF later this
afternoon.

Outlook: A lower coverage of storms is expected by Sunday-
Tuesday. Primarily VFR outside of showers/storms.

&&

.MARINE...
As of 300 AM EDT Saturday...

Key Messages:

- Benign marine conditions continue through much of the weekend
  with daily chances of showers and thunderstorms continuing.

- A brief northerly surge is possible Sunday night into Monday
  morning behind a cold front with SCAs possible.

- A period of elevated southwesterly winds is possible Thursday
  night.

Latest surface analysis depicted a quasi-stationary frontal boundary
draped across the upper bay just north of the local area near
Chincoteague. Offshore, bermuda ridging remains anchored out in the
western Atlantic. Winds were E-SE ~10 kt north of the boundary and W-
SW south of the front over the bay, VA rivers and the central
and southern coastal zones.

The front will become increasingly diffuse later today and tonight.
Winds become S-SW toward and just after dawn all zones, before
becoming SSE ~10 kt in late morning and afternoon seabreeze.
Scattered to numerous showers and storms are once again expected by
afternoon into the evening across the Ches Bay and S coastal waters
with gusty winds again possible, and expect several MWS/SMW to be
needed this afternoon into the evening.

Winds remain W-SW ~10 kt tonight and tomorrow, as the front and
Bermuda ridging offshore weakens a bit further. A cold front
drops S across the local waters Sun night into Monday with a
brief N surge looking more likely late Sun night into Monday
morning. Winds become N with gusts up to 20 kt. A brief round of
SCAs are possible with this surge given the CAA behind the
front. Winds remain elevated on Mon, gradually becoming NE by
late Mon afternoon. Waves of 1-2 ft and seas around 2 ft
prevail through the weekend.

Waves and seas build to 2-3 ft Sun night into Mon. Onshore flow by
the middle of the week should allow seas to build to 3-4 ft (highest
across the S coastal waters). A low risk of rip currents is expected
through the upcoming weekend.

&&

.HYDROLOGY...
As of 305 AM EDT Saturday...

A Flood Warning remains in effect for the Blackwater River in
Dendron. River levels have started to rise again, so the warning
has been extended until further notice.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Flood Watch from 2 PM EDT this afternoon through this evening
     for NCZ013>017-030>032-102.
     Heat Advisory from 11 AM this morning to 8 PM EDT this evening
     for NCZ015-016-030>032.
VA...Flood Watch from 2 PM EDT this afternoon through this evening
     for VAZ048-062-064-069-075>078-080>086-088>090-092-093-
     095>098-509>525.
MARINE...None.

&&

SYNOPSIS...SW
NEAR TERM...SW
SHORT TERM...SW
LONG TERM...ERI/SW
AVIATION...SW
MARINE...MAM
HYDROLOGY...
Hazardous weather outlook, Jul 18, 11:19 PM EST, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1219 AM EDT Sat Jul 19 2025

VAZ075>078-099-100-200430-
Westmoreland-Richmond-Northumberland-Lancaster-Accomack-Northampton-
1219 AM EDT Sat Jul 19 2025

This Hazardous Weather Outlook is for east central Virginia,
eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional storms capable of heavy rainfall and isolated flash
flooding are possible Saturday. A few storms could be also
strong to severe with damaging wind gusts as the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060>062-064>069-079>083-085>089-509>522-200430-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Prince George (including Hopewell and Petersburg)-Charles City-
New Kent-Middlesex-Mathews-Greensville-Sussex-Surry-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
1219 AM EDT Sat Jul 19 2025

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, north central Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional storms capable of heavy rainfall and isolated flash
flooding are possible Saturday. A few storms could be also strong to
severe with damaging wind gusts as the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ084-090-092-093-095>098-523>525-200430-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Gloucester-James City-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-York-Newport News-Hampton/Poquoson-
1219 AM EDT Sat Jul 19 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional storms capable of heavy rainfall and isolated flash
flooding are possible Saturday. A few storms could be also strong to
severe with damaging wind gusts as the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>025-200430-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
1219 AM EDT Sat Jul 19 2025

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional storms capable of heavy rainfall and isolated flash
flooding are possible Saturday. A few storms could be also strong to
severe with damaging wind gusts as the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NWS/AKQ

In the hours before

Local storm report, Jul 18, 10:51 PM EST, 4 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
1151 PM EDT Fri Jul 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     Flash Flood      2 SSW Chester           37.32N 77.45W
07/18/2025                   Chesterfield       VA   Public

            Flooding reported blocking travel in Stoney
            Glen Subdivision of Chester at Cedar Cliff
            Rd.

&&

05
Local storm report, Jul 18, 11:09 PM EST, 4 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
1209 AM EDT Sat Jul 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     Tstm Wnd Dmg     3 NE Waverly            37.06N 77.06W
07/18/2025                   Sussex             VA   Dept of Highways

            Tree downed and partially closing VA-40 near
            Laurel Dr.

&&

05
Local storm report, Jul 18, 11:54 PM EST, 3 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
1254 AM EDT Sat Jul 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     Flash Flood      3 N Downtown Richmond   37.57N 77.47W
07/18/2025                   City of Richmond   VA   Public

            Video on social media showed water flowing
            across the road on N Arthur Ashe Blvd and
            Avenue of Champions near The Diamond
            stadium. A portion of the road was also
            closed.

&&
Special weather statement, Jul 19, 12:07 AM EST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Wakefield VA
107 AM EDT Sat Jul 19 2025

VAZ065-066-190545-
Lunenburg VA-Mecklenburg VA-
107 AM EDT Sat Jul 19 2025

...A STRONG THUNDERSTORM WILL IMPACT MECKLENBURG AND SOUTHERN
LUNENBURG COUNTIES THROUGH 145 AM EDT...

At 106 AM EDT, Doppler radar was tracking a strong thunderstorm over
Chase City, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible. Frequent cloud to ground lightning strikes.

Locations impacted include...
South Hill, Chase City, Boydton, Kells Corner, Buffalo Springs, Gary,
Wilburn, Spanish Grove, Beechwood, North View, Finchley, Finneywood,
Skipwith, Fairview, Rogers Corner, Baskerville, Wightman, and John H
Kerr Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3669 7868 3669 7865 3665 7860 3665 7859
      3664 7856 3667 7861 3670 7864 3670 7865
      3689 7849 3688 7809 3659 7817 3665 7871
TIME...MOT...LOC 0506Z 271DEG 21KT 3679 7847

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jul 19, 12:56 AM EST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
156 AM EDT Sat Jul 19 2025

VAZ065-066-079-080-087-190645-
Lunenburg VA-Mecklenburg VA-Dinwiddie VA-Brunswick VA-Greensville VA-
156 AM EDT Sat Jul 19 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL GREENSVILLE...EAST
CENTRAL MECKLENBURG...SOUTHEASTERN LUNENBURG...SOUTH CENTRAL
DINWIDDIE AND BRUNSWICK COUNTIES THROUGH 245 AM EDT...

At 156 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Dundas to 7 miles west
of Alberta to South Hill. Movement was east at 20 mph.

HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible. Frequent cloud to ground lightning strikes.

Locations impacted include...
South Hill, Lawrenceville, Brodnax, Brunswick, Alberta, Dundas,
Bacons Fork, Ante, Cochran, Gills Corner, Dolphin, Barrows Store,
Triplet, Warfield, Meredithville, Forksville, Danieltown, Callaville,
Edgerton, and Prices Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3677 7816 3689 7807 3697 7800 3692 7757
      3689 7758 3688 7762 3688 7760 3687 7759
      3675 7765 3657 7776
TIME...MOT...LOC 0556Z 283DEG 21KT 3692 7794 3684 7802 3673 7813

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Local storm report, Jul 19, 3:09 AM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
409 AM EDT Sat Jul 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     Flash Flood      3 N Downtown Richmond   37.57N 77.47W
07/18/2025                   City of Richmond   VA   Public

            Video on social media showed water flowing
            across the road on N Arthur Ashe Blvd and
            Avenue of Champions near The Diamond
            stadium. A portion of the road was also
            closed.

&&

The radar

The Norfolk radar (KAKQ), 87 km away, was scanning. The volume nearest the first event began at 08:16 UTC.

Open the radar archive at this moment

Event by event

9 flash flood. Local standard time, as filed.

Flash Flood, Brunswick

When
July 19, 3:15 AM EST
Where
Brunswick County, 1.49 mi SW of Charlie Hope to 2.28 mi SSE of Charlie Hope
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
36.735, -77.940

Flooding was reported at 7000 block of Governor Harrison Parkway.

Flash Flood, Henrico

When
July 19, 6:29 PM EST
Where
Henrico County, 2.47 mi E of Glen Allen to 1.91 mi NNE of Yellow Tavern
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.664, -77.456

A trained spotter reported backyard and street flooding.

Flash Flood, Prince George

When
July 19, 6:30 PM EST
Where
Prince George County, 2.43 mi S of Jefferson Park to 1.79 mi N of Poe
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.215, -77.335

High water was reported across Baxter Road, resulting in a road closure.

Flash Flood, Chesterfield

When
July 19, 6:44 PM EST
Where
Chesterfield County, 3.4 mi N of Chesterfield Co Arpt to 3.41 mi W of Ampt Hill
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.449, -77.512

Street flooding was reported at the intersection of Belmont Road and Turner Road.

Flash Flood, Hanover

When
July 19, 7:49 PM EST
Where
Hanover County, 1.64 mi N of Lewistown to 1.07 mi NNE of Lewistown
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.743, -77.446

Standing water reported on Route 656 in the vicinity of Cheroy Road.

Flash Flood, Dinwiddie

When
July 19, 7:59 PM EST
Where
Dinwiddie County, 4.44 mi NNW of Mc Kenney to 3.84 mi NNW of Mc Kenney
Cause
Heavy Rain
Reported by
State Official
Coordinates
37.035, -77.771

High water was reported on the roads near Darvills.

Flash Flood, King William

When
July 19, 8:45 PM EST
Where
King William County, 1.05 mi N of King William to 0.67 mi NE of King William
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.695, -77.022

Flooding was reported along VA-30 in King William.

Flash Flood, King William

When
July 19, 8:45 PM EST
Where
King William County, 2.78 mi WSW of Beulahville to 2.93 mi WSW of Beulahville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.837, -77.228

Flooding was reported along the intersection of Smokey Road and Globe Road in King William.

Flash Flood, Lancaster

When
July 19, 9:45 PM EST
Where
Lancaster County, 0.58 mi N of Lively to 0.57 mi NE of Lively
Cause
Heavy Rain
Reported by
Public
Coordinates
37.788, -76.519

Flooding was reported on waze at the intersection of VA-3 and VA-201 White Chapel Road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2025Every state in 2025This day in weather historyWarnings in Virginia, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1285970, 1285971, 1285972, 1285973, 1285975, 1285977, 1285988, 1285992, 1285993.